MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. TROCAR; TRANSSEPTAL NEEDLE/TROCAR

MERIT MEDICAL SYSTEMS INC. TROCAR; TRANSSEPTAL NEEDLE/TROCAR
Catalog Number FND-025-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a transseptal puncture procedure, the physician accidently perforated the patient's superior vena cava [svc].A competitor's device was used to complete the procedure with no additional consequences to the patient.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The product was examined visually.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
TROCAR
Common Device Name
TRANSSEPTAL NEEDLE/TROCAR
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
65 great valley parkway
malvern PA 19355
MDR Report Key9292652
Report Number2529252-2019-00003
Device Sequence Number16610480
Product Code DRC
UDI-Device Identifier00884450263167
UDI-Public00884450263167
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberFND-025-02
Device Lot NumberQ1586106
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE
Outcome Attributed to Adverse Event Life Threatening;